|Kaposi's & Partner Counseling; My partner is freaking out; Can I dump him into the Hudson River?
Aug 12, 2001
I have AIDS, it is under control(viral load 130; CD4 cells over 300). My KS is getting worse. My Dr's told me I need Chemo, I start tomorrow-1st day -HORRAY-I am ok w/ this. I am a very healthy man, but I want to get rid of this KS before it gets "under my skin" (good idea don't you think?) My lover is freaking out, I don't have the mental energy to help him right now. My mind is where it needs to be and any more stress is unbearable. What do I do? I though about dumping him in the Hudson River for about an hour-nah!!! Thank You For Your Time
Response from Dr. Dezube
Please don't dump your partner in the Hudson River. In the unlikely event that you have done so, please call 911 to retreive him.
On a more serious note, starting chemotherapy (or starting HIV meds) can indeed create stress. Hopefully by the time you get this response, the first cycle of chemotherapy will be behind you and you can breathe a little easier. It is NOT unusual for partners, friends and family to simply not know how to offer the proper support. They often try to be supportive, but simply can't for a whole variety of reasons-- they don't know how to, they see their own mortality when a loved one gets sick, they have personal/financial concerns of what will happen if you get sick, they are concerned of what cancer will do to their relationship with you and so on and so on. Hopefully your partner will come around. It can often help if he goes with you for the treatments so he can see first hand what goes on. However, sometimes this does not help. If the situation does not turn around shortly, I would HIGHLY recommend that he, you, or both of you consider alternative support therapies-- support group, counseling, and so on. I often refer patients like you to a social worker for a few sessions to help sort things out. You do NOT have to make a long term committment to see a social worker/counselor. I would not minimize the emotional storm (for either you or him) that can be created by starting chemotherapy. I wish both you and him much luck. BD.
Day #3 of chemotherapy-- How long will the side effects last?
If I have cancer surgery will doctors test me for HIV?
- What Does A Person Feel When They Have Herpes?
- What Can I Use Over The Counter To Treat Bacterial Vaginosis?
- What Can Cause A False Hpv Reading?
- What Are The Chances Of Getting Herpes Through Unprotected Sex?
- What Antibiotics To Take For Gonorrhea?
- Time Lapse For Genital Herpes Infection
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.